Thunderstorm Wind, Polk
- When
- June 14, 9:28 PM CST
- Where
- Polk County, 0.69 mi S of Clayton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.320, -92.170
Three to four inch diameter branches downed.
A cold front was responsible for another round of severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A cold front was responsible for another round of severe weather on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 14, 5:40 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 640 PM CDT SAT JUN 14 2008 .DISCUSSION... FA BETWEEN TWO ACTIVE WEATHER MAKERS AT THE CURRENT TIME. STRONG TO SEVERE STORMS HAVE DEVELOPED ALONG A BOUNDARY OVER EASTERN IA THIS AFTERNOON. OTHER STORMS WERE TAKING SHAPE ALONG A COLD FRONT AND STRONG SHORT WAVE MOVING ACROSS ND. OUR LAPSWRF SHOWING STORMS DEVELOPING/MOVING ACROSS OUR FAR NORTHERN MN CWA BETWEEN 00Z AND 04Z AND ACROSS THE NORTH METRO AND WESTERN WI IN THE 04Z TO 06Z TIME FRAME. SEVERE THUNDERSTORM WATCH IS NOW OUT FOR OUR NW CWA. ADDITIONALLY...THE NMMWRF SHOWS MORE ACTIVITY DEVELOPING ACROSS SOUTHERN MN IN THE 06Z TO 12Z TIME FRAME. THIS IS SUPPORTED BY 850-700MB FRONTOGENESIS FROM BOTH THE NAM AND GFS DEVELOPING ACROSS THE AREA ALONG WITH INCREASING MOISTURE TRANSPORT AT 850MB. IN FACT...PW IS FORECAST TO DOUBLE FROM 0.60 INCHES OVER SOUTHERN MN TO 1.2 INCHES BY SUNDAY MORNING. IT SEEMS THAT THE WORST WOULD BE OVER NORTHERN IA TONIGHT WHERE THE FOCUS IS ON THE MOISTURE TRANSPORT...BUT THE EVENING SHIFT WILL NEED TO MONITOR THIS SITUATION CLOSELY DUE TO THE RECENT HEAVY RAINS. STILL LOOKS LIKE IMPROVING CONDITIONS ON SUNDAY IN THE WAKE OF THE COLD FRONT. SOME INSTABILITY SHOWERS POSSIBLE OVER THE WI CWA IN THE AFTERNOON. RIDGING AND HIGH PRESSURE DEVELOPING OVER THE NORTHERN PLAINS FROM MONDAY THROUGH WEDNESDAY WITH COOL BUT DRY WEATHER FORECAST FOR US. WARMING TREND FOR THE LATTER HALF OF NEXT WEEK WITH HIGH TEMPERATURES RETURNING TO NORMAL VALUES ALONG WITH SMALL POP CHANCES SPREADING SLOWLY EASTWARD ACROSS THE CWA. && .AVIATION.../00Z TAF ISSUANCE/ SFC COLD FRONT ALONG WITH AN UPPER LEVEL DISTURBANCE/SHORT WAVE TROUGH WILL ADVANCE EAST ACROSS THE FORECAST AREA TONIGHT. TSRA CONTINUE TO DEVELOP ALONG THE SFC FRONTAL BOUNDARY...WHERE DEWPOINTS HAD POOLED INTO THE LOWER TO MIDDLE 50S. GENERALLY VFR CONDITIONS WELL AHEAD OF THE FRONT THIS EVENING...THEN BECOMING MARGINAL VFR IN THE VICINITY OF THE TSRA OR HEAVIER RAIN SHOWERS. TSRA LINGERING ALONG THE FRONTAL BOUNDARY OVER PORTIONS OF SOUTH CENTRAL MN AND WESTERN WISCONSIN SUNDAY MORNING...THEN CLEARING WITH CLOUDS AND CEILING AT OR ABOVE 4K AGL FEET. SKC OR CLOUDS AT OR ABOVE 10K FEET AGL OVER THE REST OF THE TAF SITES BY MID MRNG SUNDAY. SFC WINDS SHIFTING AND INCREASING TO 10 TO 15 KNOTS ON SUNDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JVM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1137 AM CDT SAT JUN 14 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1137 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA BY LATE THIS AFTERNOON...AND INTO EARLY TONIGHT. THE GREATEST RISK OF ORGANIZED SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM ALEXANDRIA TO THE TWIN CITIES TO LADYSMITH. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT IS IN RESPONSE TO ANOTHER UPPER LEVEL DISTURBANCE WHICH WILL MOVE INTO MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. MDB/JPR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 935 PM CDT SAT JUN 14 2008 MNZ053-063-070-WIZ014-023-024-150315- CHISAGO-DAKOTA-PIERCE-POLK-ST. CROIX-WASHINGTON- 935 PM CDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR CHISAGO...DAKOTA...PIERCE...POLK... ST. CROIX AND WASHINGTON COUNTIES UNTIL 1015 PM CDT... AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CAMBRIDGE TO LINO LAKES TO EDEN PRAIRIE. THESE STORMS WERE MOVING EAST AT 53 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN NORTHERN DAKOTA...SOUTHEASTERN CHISAGO...SOUTHERN POLK... ST. CROIX...WASHINGTON AND WESTERN PIERCE COUNTIES...INCLUDING THE CITIES OF MAHTOMEDI...CHISAGO CITY...MENDOTA HEIGHTS...OAKDALE... LINDSTROM...WEST ST PAUL...CENTER CITY...SCANDIA...LAKE ELMO AND STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. KAT/MDB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST WINSTED 44.97N 94.05W
06/14/2008 E60 MPH MCLEOD MN TRAINED SPOTTER
0915 PM TSTM WND GST MAPLE PLAIN 45.01N 93.66W
06/14/2008 E60 MPH HENNEPIN MN TRAINED SPOTTER
0919 PM HAIL DASSEL 45.08N 94.31W
06/14/2008 M0.75 INCH MEEKER MN TRAINED SPOTTER
0925 PM TSTM WND DMG ANOKA 45.21N 93.39W
06/14/2008 ANOKA MN AMATEUR RADIO
4 INCH DIAMETER BRANCHES DOWN
&&
KMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
954 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
06/14/2008 HENNEPIN MN BROADCAST MEDIA
SIX TO TEN INCH DIAMETER TREE DOWN
0917 PM TSTM WND DMG WACONIA 44.85N 93.79W
06/14/2008 CARVER MN LAW ENFORCEMENT
LARGE TREES DOWN
0926 PM TSTM WND GST FRIDLEY 45.08N 93.26W
06/14/2008 M60 MPH ANOKA MN AMATEUR RADIO
AT INTERSTATE 694 AND HWY 65
&&
KMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG WAYZATA 44.97N 93.51W
06/14/2008 HENNEPIN MN TRAINED SPOTTER
60 FOOT TREE DOWN ACROSS POWER LINES WITH POWER OUTAGE IN
AREA
0928 PM TSTM WND DMG EDINA 44.89N 93.36W
06/14/2008 HENNEPIN MN TRAINED SPOTTER
THREE INCH BRANCH DOWN AT HWY 62 AND TRACY AVENUE
&&
KMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1005 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND GST MINNEAPOLIS 44.88N 93.22W
06/14/2008 M62 MPH HENNEPIN MN ASOS
0941 PM TSTM WND GST ST PAUL 44.93N 93.06W
06/14/2008 M52 MPH RAMSEY MN ASOS
&&
KMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
06/14/2008 HENNEPIN MN AMATEUR RADIO
TWO FOOT DIAMETER TREES DOWN AT 43RD AND XERXES AVENUE
SOUTH
0941 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
06/14/2008 HENNEPIN MN AMATEUR RADIO
6 TO 8 INCH BRANCHES DOWN AT CEDAR AVENUE AND NAKOMIS
0958 PM TSTM WND DMG BLOOMINGTON 44.83N 93.32W
06/14/2008 HENNEPIN MN TRAINED SPOTTER
6 TO 8 INCH BRANCHES DOWN AT HWY 169 AND OLD SHAKOPEE RD.
1003 PM TSTM WND DMG MAPLEWOOD 44.99N 93.02W
06/14/2008 RAMSEY MN TRAINED SPOTTER
FOUR INCH TREE DOWN
0915 PM TSTM WND DMG ST LOUIS PARK 44.95N 93.36W
06/14/2008 HENNEPIN MN TRAINED SPOTTER
ONE FOOT DIAMETER TREE DOWN WITH STRUCTURE DAMAGE TO ROD
IRON RAILING
&&
KMEThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Three to four inch diameter branches downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115818.